Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 2, 2024, 7:57 PM CDT for Briscoe County, Texas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2024, 7:57 PM CDT (00:57 UTC)
- Expired
- Jun 2, 2024, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Briscoe County, TX
The radar
The Amarillo radar (KAMA), 79 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:02 PM CDT | TORNADO | 7 N Silverton, TX | This is another observation of the initial tornado with this storm. |
| Jun 2, 8:20 PM CDT | TORNADO | 6 Nne Silverton, TX | Tornado observed live on storm chaser video feed. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
462
WFUS54 KLUB 030057
TORLUB
TXC045-030130-
/O.NEW.KLUB.TO.W.0008.240603T0057Z-240603T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
757 PM CDT Sun Jun 2 2024
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Northwestern Briscoe County in the Panhandle of Texas...
* Until 830 PM CDT.
* At 756 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles northeast of Mackenzie Reservoir, or 10 miles
north of Silverton, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Briscoe County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3457 10145 3470 10145 3468 10112 3445 10114
TIME...MOT...LOC 0056Z 291DEG 22KT 3462 10138
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AP5 follow-up statements
255
WWUS54 KLUB 030058
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
758 PM CDT Sun Jun 2 2024
TXC045-030130-
/O.CON.KLUB.TO.W.0008.000000T0000Z-240603T0130Z/
Briscoe TX-
758 PM CDT Sun Jun 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN BRISCOE COUNTY...
At 758 PM CDT, a confirmed tornado was located 6 miles northeast of
Mackenzie Reservoir, or 10 miles north of Silverton, and is nearly
stationary.
HAZARD...Damaging tornado and baseball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Briscoe County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3457 10145 3470 10145 3468 10112 3445 10114
TIME...MOT...LOC 0058Z 291DEG 22KT 3461 10136
TORNADO...OBSERVED
MAX HAIL SIZE...2.75 IN
$$
AP231
WWUS54 KLUB 030100 RRA
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
800 PM CDT Sun Jun 2 2024
TXC045-030130-
/O.CON.KLUB.TO.W.0008.000000T0000Z-240603T0130Z/
Briscoe TX-
800 PM CDT Sun Jun 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN BRISCOE COUNTY...
At 800 PM CDT, a confirmed tornado was located 6 miles northeast of
Mackenzie Reservoir, or 10 miles north of Silverton, moving east at
25 mph.
HAZARD...Damaging tornado and baseball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Briscoe County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3457 10145 3470 10145 3468 10112 3445 10114
TIME...MOT...LOC 0100Z 291DEG 22KT 3462 10137
TORNADO...OBSERVED
MAX HAIL SIZE...2.75 IN
$$
AP231
WWUS54 KLUB 030103
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
803 PM CDT Sun Jun 2 2024
TXC045-030130-
/O.CON.KLUB.TO.W.0008.000000T0000Z-240603T0130Z/
Briscoe TX-
803 PM CDT Sun Jun 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN BRISCOE COUNTY...
At 802 PM CDT, a confirmed tornado was located 5 miles north of
Silverton, moving east at 30 mph.
HAZARD...Damaging tornado and baseball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Briscoe County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3457 10145 3470 10145 3468 10112 3445 10114
TIME...MOT...LOC 0102Z 291DEG 27KT 3460 10131
TORNADO...OBSERVED
MAX HAIL SIZE...2.75 IN
$$
AP510
WWUS54 KLUB 030109
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
809 PM CDT Sun Jun 2 2024
TXC045-030130-
/O.CON.KLUB.TO.W.0008.000000T0000Z-240603T0130Z/
Briscoe TX-
809 PM CDT Sun Jun 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
BRISCOE COUNTY...
At 808 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles northeast of Silverton, moving east at 30 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Briscoe County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3454 10136 3469 10135 3468 10112 3445 10114
TIME...MOT...LOC 0108Z 291DEG 27KT 3458 10126
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
AP066
WWUS54 KLUB 030116
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
816 PM CDT Sun Jun 2 2024
TXC045-030130-
/O.CON.KLUB.TO.W.0008.000000T0000Z-240603T0130Z/
Briscoe TX-
816 PM CDT Sun Jun 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
BRISCOE COUNTY...
At 816 PM CDT, a confirmed tornado was located 6 miles northeast of
Silverton, moving southeast at 20 mph.
HAZARD...Damaging tornado and baseball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Briscoe County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3454 10136 3469 10135 3468 10112 3445 10114
TIME...MOT...LOC 0116Z 297DEG 19KT 3456 10123
TORNADO...OBSERVED
MAX HAIL SIZE...2.75 IN
$$
APWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 2, 6:08 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 2, 6:08 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 608 PM CDT Sun Jun 2 2024 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 248 PM CDT Sun Jun 2 2024 A complex of thunderstorms are currently ongoing as of 1:30 pm across the eastern Rolling Plains. This activity was generated from a southwestward moving outflow boundary that was located along a line from near Guthrie to Floydada to Tulia. The eastern portion of the boundary should continue to shift southward as it is reinforced by the ongoing thunderstorms while the western portion of this boundary appears to be fairly stationary now as the temperature gradient is fairly small. West of this boundary surface moisture has been stubborn to mix out with upper 60s to lower 70s being observed across the eastern South Plains. Even farther west a dryline is beginning to sharpen near the state line and will quickly mix east to near the Highway 385 corridor. Both of these boundaries are expected to have convective initiation along them this afternoon as a shortwave swings over the forecast area within an environment that will be conducive for supercells. MLCAPE values of 4000-5000 J/kg are present across most of the forecast area (west of the outflow boundary) with effective bulk shear values of 35-40 kts. The profiles are supportive of supercells however with the very unstable airmass numerous thunderstorms should develop (as is being seen across the Rolling Plains) which would interfere with storm organization. However, if a storm can remain discrete very large hail in excess of tennis ball size would be possible along with damaging wind gusts up to 70 mph. Additionally, if a discrete storm becomes established on the outflow boundary, a few tornadoes would also be possible. Eventually a cold pool should strengthen so that storm mode becomes more linear as it shifts east across the Rolling Plains this evening with the primary concern being damaging wind gusts up to 80 mph. This activity may also produce heavy rainfall which may lead to localized flash flooding especially across the Rolling Plains where the heaviest rainfall has fallen over the past several days. Thunderstorm activity should come to an end early Monday morning. Some patchy fog may be possible Monday morning especially for locations that see heavier rainfall this evening. Surface troughing will strengthen across eastern New Mexico tomorrow with a stronger westerly flow. This will shift the dryline east into the Rolling Plains by the late afternoon. This drier air and downsloping westerly winds will cause high temperatures to climb 5- 15 degrees warmer than today with upper 90s to the lower 100s. Strong capping will be in place across our forecast area and with limited upper-level support this cap is expected to hold strong through the afternoon therefore have left the area dry for tomorrow afternoon however the strength of the cap will need to be watched with subsequent updates. /WI && .LONG TERM... (Monday night through next Saturday) Issued at 248 PM CDT Sun Jun 2 2024 Hot and dry conditions will continue for Tuesday with rising upper heights and warm southwesterly surface winds. Triple-digit high temperatures are expected across much of the area. A weak cold front will move through Tuesday evening. This will only slightly cool temperatures with highs still reaching the mid 90s. The next meaningful chance of showers and thunderstorms will be towards the end of the week with the combination of a more moist ESE flow and upper waves propagating across the area. Storm chances look to persist into the weekend, however it remains too early to determine specific details. && .AVIATION... (00Z TAFS) Issued at 608 PM CDT Sun Jun 2 2024 Convection will be possible at all terminals through at least 03Z. The main threats will be damaging winds over 65 knots and hail over 3 inches in diameter. Conditions could drop to IFR in these storms. VFR conditions will privily outside of convection. Some light fog will be possible again tomorrow morning between 10-15Z, but VIS is expected to remain above 3SM. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...58 LONG TERM....19 AVIATION...51
Hazardous weather outlook, Jun 2, 11:21 AM CDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1121 AM CDT Sun Jun 2 2024 TXZ021>044-031630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1121 AM CDT Sun Jun 2 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected to develop this afternoon along a dryline across the western South Plains and far southwest Texas Panhandle. Thunderstorms may also develop along a southwestward moving outflow boundary across the Rolling Plains and eastern South Plains however confidence on thunderstorm development along this boundary is less certain. Thunderstorms will then expand in coverage and shift eastward across the remainder of the area this evening. Some storms may become severe with large hail up to the size of tennis balls and damaging wind gusts to 80 mph will be the primary hazards, but a tornado or two is also possible especially along the outflow boundary. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An isolated thunderstorm may be possible across the far southeast Texas Panhandle and eastern Rolling Plains Monday afternoon. Storms may become severe with the main threats being large hail and damaging wind gusts. Thunderstorm chances will return Thursday through Saturday. A few strong to severe storms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jun 2, 6:21 PM CDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
621 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM Hail 1 W Happy 34.73N 101.88W
06/02/2024 M0.75 Inch Swisher TX Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, Jun 2, 6:22 PM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
622 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Hail 1 W Happy 34.73N 101.88W
06/02/2024 E1.00 Inch Swisher TX Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Jun 2, 7:43 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
743 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM Funnel Cloud 8 S Wayside 34.67N 101.55W
06/02/2024 Swisher TX Public
&&Local storm report, Jun 2, 7:57 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
757 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Hail 7 NNW Mackenzie Reservo 34.64N 101.50W
06/02/2024 M2.75 Inch Swisher TX Storm Chaser
Baseball size hail observed by storm chaser
on live video feed. Spotter was about 1 mile
east of Vigo Park.
&&The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Motley | 39 min |
| Jun 2, 7:55 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 65 min |
| Jun 2, 8:24 PM CDT | Tornado Warning | LUB | Briscoe | 37 min |
| Jun 2, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 60 min |
| Jun 2, 9:58 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 11 min |
| Jun 2, 11:37 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 28 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.